# SDR 26N2008F00003

- Difficulty date: September 29, 2008
- Submitted: October 1, 2008
- Operation: Air carrier
- Aircraft: N83EM
- Make and model: Cessna 510
- Aircraft serial: 5100026
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 70611107
- Condition: Frozen
- Location: Ailerons
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

ON CLIMB OUT, AT 20,000 FT THE AILERONS FROZE WITH AN OAT OF 0 DEGREES C. PILOT WAS GETTING THE AMBER AP LIGHT. HE WOULD TURN THE AP "OFF" AND FREE UP THE CONTROLS ABOUT EVERY 15 TO 20 MINUTES BY EXERTING A LOSS OF FORCE TO FREE THE ICING. AT 33,000 FT WITH AN OAT OF -22 DEGREES, AND THE AP ENGAGED, THE ELEVATOR FROZE. PILOT SAID IT TOOK AN UNBELIEVABLE AMOUNT OF FORCE TO GET THE AC TO RESPOND. JUST LIKE BEFORE, HE WAS CONTROLLING THE AC WITH ENGINES AND TRIM.  AT 6,000 FT, ON APPROACH, HE WAS USING ELEVATOR TRIM TO CONTROL THE AC AND ALMOST MAX'D IT OUT. AC IS AT SERVICE CENTER AND ARE LOOKING FOR THE POSSIBLE CAUSES OF THE FREEZING. WE ARE FOCUSING ON WATER INTRUDING THE TAILCONE AND GETTING ON THE AILERON AND ELEVATOR PULLEYS THUS CAUSING THE FREEZE.
